MAUDE Adverse Event Report: LUMENIS LTD. VERSAPULSE POWERSUITE 100W; HOLMIUM SURGICAL LASERS AND DELIVERY DEVICES AND ACCESSORIES

LUMENIS LTD. VERSAPULSE POWERSUITE 100W; HOLMIUM SURGICAL LASERS AND DELIVERY DEVICES AND ACCESSORIES
Model Number VERSAPULSE POWERSUITE 100W
Medical Device Problem Code Unexpected Shutdown (4019)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the subject device dhr confirmed that the subject device was manufactured and tested according to relevant procedures, tested before release, and shipped according to manufacturer's specifications.Device was manufactured 16-dec-2015 and installed at the customers site on 01-feb-2016.Lumenis contacted its foreign distributor in order to collect more information regarding the reported event; some additional information was provided.The question regarding the circumstances that led to this event remained unanswered.According to the distributor, during a procedure in which a lumenis versapulse 100w laser system was being utilized, the laser turned off.Unable to complete the procedure, the patient was awakened from general anesthesia and the case needed to be rescheduled.No report of patient complications, was received, and no report was received alleging the device malfunction caused or contributed to any change in the patient's condition.Later on, the power cable was replaced by the site electrician.A review of system risk files found the risk of system failure (1007143_b - risk # 2.13) which has the potential to lead to ineffective treatment which may require prolonged operation or re-operation.The risk has been quantified and found to be remote, and the risk has been characterized and documented as acceptable within full risk assessment.According to the provided information, the laser turned off in the middle of the procedure, two (2) days later the power cable was replaced by the site electrician, and this solved the problem.It seems like that a user error caused the damage to the power cable during the procedure and eventually caused the cancelation of the procedure.Nevertheless, the patient was awakened from anesthesia, although there was no report of injury associated with this event, lumenis believes that subjecting a patient to another round of anesthesia carries inherent risks, and in an abundance of caution, lumenis is reporting this event.Lumenis is closing this complaint, but will continue to monitor this failure mode; complaint trending will continue to monitor per global complaint handling sop (doc no.(b)(4)) and per post marketing surveillance procedure (doc no.(b)(4)).
 
Event or Problem Description
Lumenis was informed by a foreign distributor that a foreign user facility reported that during a procedure in which a lumenis versapulse 100w laser system was being utilized, the laser turned off.Unable to complete the procedure, the patient was awakened from general anesthesia and the case needed to be rescheduled.No report of patient complications, was received, and no report was received alleging the device malfunction caused or contributed to any change in the patient's condition.

Brand Name
VERSAPULSE POWERSUITE 100W
Common Device Name
HOLMIUM SURGICAL LASERS AND DELIVERY DEVICES AND ACCESSORIES
Manufacturer (Section D)
LUMENIS LTD.
6 hakidma st.
po box 240
yokneam, 20692
IS  20692
MDR Report Key11699428
Report Number3004135191-2021-00023
Device Sequence Number14327551
Product Code GEX
UDI-Device Identifier07290109140551
UDI-Public07290109140551
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVERSAPULSE POWERSUITE 100W
Device Catalogue Number0638-803-00
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2021
Initial Report FDA Received Date04/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1